MAUDE Adverse Event Report: BECTON DICKINSON AS LVP 20D DEHP 2SS CV; SET, ADMINISTRATION, INTRAVASCULAR

BECTON DICKINSON AS LVP 20D DEHP 2SS CV; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 2420-0500
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
Material: 2420-0500, batch#: 24073309.It was reported by the customer that was transported to di via stretcher with iv pump running 2 channels to dual lumen picc.One iv line (ns medline) running between iv pump and pt's picc line was found with a perforation (line appeared to be partially severed/ripped) by rn.Nurse reported that blood was backflowing from pt picc line up through iv line and actively dripping out of the perforation onto the floor and iv pole.She reported that she disconnected the broken iv line and clamped the picc lumen closed as found.Pt was assessed on return to unit, vitals unchanged from am assessment.Picc line flushed and functional.Defect in iv line assessed and photo of iv line taken.Rcc received a complaint via email.Pt was transported to di via stretcher with iv pump running 2 channels to dual lumen picc.One iv line (ns medline) running between iv pump and pt's picc line was found with a perforation (line appeared to be partially severed/ripped) by rn.Nurse reported that blood was backflowing from pt picc line up through iv line and actively dripping out of the perforation onto the floor and iv pole.She reported that she disconnected the broken iv line and clamped the picc lumen closed as found.Pt was assessed on return to unit, vitals unchanged from am assessment.Picc line flushed and functional.Defect in iv line assessed and photo of iv line taken.Hg to be repeated in afternoon.Manufacturer code/model: 2420-0500.Serial or lot number: (b)(6).
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
Investigation results: it was reported that the tubing was leaking.One sample model 2420-0500, lot 24073309 was returned for investigation.The set was examined for defects and abnormalities.There was a hole in the tubing.No other defects or abnormalities were observed.The customer complaint was verified.Based on the damage not being found until after the infusion started it is not likely that this is a manufacturing issue.The most probable cause is that the tubing got caught on something and tore.A device history record review for model 2420-0500 lot number 24073309 was performed.The search showed that a total of (b)(4).Units in 1 lot number was built on 23jul2024.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
AS LVP 20D DEHP 2SS CV
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20819952
Report Number9616066-2024-01780
Device Sequence Number15374373
Product Code FPA
UDI-Device Identifier07613203012430
UDI-Public(01)07613203012430(11)240723(17)270723(10)24073309
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2420-0500
Device Lot Number24073309
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2024
Supplement Date Received by Manufacturer12/09/2024
Initial Report FDA Received Date12/02/2024
Supplement Report FDA Received Date12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown